Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at May 24, 2014, 6:21 PM CDT for Butler County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2014, 6:21 PM CDT (23:21 UTC)
- Expired
- May 24, 2014, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
County Butler County, KS
The radar
The Wichita radar (KICT), 63 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
577 WWUS83 KICT 242321 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 621 PM CDT SAT MAY 24 2014 KSZ069-250000- BUTLER- 621 PM CDT SAT MAY 24 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 700 PM CDT * AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LEON...OR 16 MILES SOUTHEAST OF EL DORADO...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... LEON AND BEAUMONT. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS DUE TO TORRENTIAL RAINFALL. && LAT...LON 3769 9688 3784 9652 3755 9653 3755 9680 TIME...MOT...LOC 2321Z 222DEG 7KT 3762 9673 $$ JAKUB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at May 24, 3:25 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 24, 3:25 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 325 PM CDT SAT MAY 24 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 322 PM CDT SAT MAY 24 2014 BROKEN RECORD FORECAST CONTINUES WITH LITTLE CHANGE IN AIRMASS THROUGHOUT THIS PERIOD. EXPECT PRECIPITATION TO PERSIST THROUGH SUNSET...WITH ANOTHER INCREASE IN CHANCES DEVELOPING SOME TIME AFTER MIDNIGHT AS RIPPLE IN FLOW WORKS THROUGH RIDGE AXIS. PRECIPITATION WILL LIKELY LINGER INTO SUN MORNING MAINLY IN SOUTHEAST KS. CURRENTLY THINKING ONLY SLIGHT CHANCES AREA WIDE DURING EARLY AFTERNOON...WITH MODELS STILL SUGGESTING A BETTER CHANCE DURING THE EVENING/OVERNIGHT. TIMING OF COURSE WITH ALL OF THESE ARE SUSPECT. WITH EXTENSIVE CLOUDS/PRECIPITATION...EXPECT DIURNAL TEMPERATURE RANGE TO BE REDUCED THROUGHOUT THE PERIOD. HIGH TEMPERATURES WILL BE A FUNCTION OF CLOUDS/PRECIPITATION...WITH ANY PERSISTENT RAINY LOCATIONS LIKELY COOLER THAN FORECAST...AND ANY SIGNIFICANT BREAKS IN CLOUDS WILL PUSH TEMPERATURES ABOVE FORECAST MAXES. WILL CONTINUE TO SEE ISOLATED FLOODING THREAT GIVEN RELATIVELY DEEP MOISTURE AND SLOW MOVEMENT. ANTICIPATE MUCH OF THE FLOODING TO BE A RESULT OF TORRENTIAL RATES OVERWHELMING LOCAL DRAINAGE CAPABILITIES. -HOWERTON .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 322 PM CDT SAT MAY 24 2014 UPPER LOW WILL SLOWLY DRIFT EAST/SOUTHEAST UNDER LONGWAVE RIDGE. LATEST RUNS OF GFS/ECMWF ARE STILL IN PRETTY GOOD AGREEMENT WITH TRACK OF LOW. HOWEVER CONFIDENCE IN THIS ACTUALLY VERIFYING IS LOW...GIVEN PROPENSITY FOR MODELS TO ERR IN THESE PATTERNS. TEMPERATURES LIKELY WILL REMAIN A BIT BELOW NORMAL GIVEN MOIST SOIL AND MOIST SOUTHEAST FLOW. RELATIVELY MOIST AIRMASS REMAINS IN PLACE WITH WEAK FLOW ALOFT...THUS CONTINUED THREAT FOR MAINLY AFTERNOON PRECIPITATION THROUGHOUT THE PERIOD. -HOWERTON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1235 PM CDT SAT MAY 24 2014 AFTER A BRIEF LULL...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP WITHIN A BUOYANT AND WEAKLY CAPPED AIRMASS ACROSS THE AREA THIS AFTERNOON AND CONTINUING INTO THE OVERNIGHT HOURS. SLOW STORM MOTIONS COMBINED WITH ABUNDANT MOISTURE IN THE COLUMN WILL CONTINUE TO SUPPORT LOCALLY HEAVY RAIN DRIVING VISIBILITIES AND CIGS INTO MVFR/IFR AT TIMES. SIMILAR CONDITIONS ARE EXPECTED TO PERSIST INTO EARLY NEXT WEEK AS A SLOW MOVING STORM SYSTEM APPROACHES. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 81 64 81 / 40 40 50 40 HUTCHINSON 65 80 63 81 / 40 40 50 40 NEWTON 65 80 63 81 / 40 40 50 40 ELDORADO 65 80 63 81 / 40 50 50 40 WINFIELD-KWLD 66 81 64 82 / 40 50 50 40 RUSSELL 64 81 62 81 / 40 30 40 40 GREAT BEND 63 80 62 80 / 40 30 40 40 SALINA 65 82 64 81 / 40 40 40 40 MCPHERSON 65 81 63 80 / 40 40 50 40 COFFEYVILLE 67 83 66 83 / 40 40 50 40 CHANUTE 65 83 65 83 / 40 40 50 40 IOLA 65 82 65 82 / 40 40 50 40 PARSONS-KPPF 66 83 65 83 / 40 40 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 24, 3:43 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 343 PM CDT SAT MAY 24 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 343 PM CDT SAT MAY 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND STORMS ARE EXPECTED TONIGHT. THE STRONGER STORMS WILL BE CAPABLE OF 50 MPH WINDS AND SMALL HAIL. HOWEVER...THE MAIN THREAT WILL BE LOCALIZED FLOODING DUE TO THE HIGH RAINFALL RATES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND STORMS ARE EXPECTED TO CONTINUE THROUGH AT LEAST WEDNESDAY. SMALL HAIL AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. LOCALIZED FLOODING WILL REMAIN THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. REPORTS OF FLOODING OR RAINFALL IN EXCESS OF 1.5 INCHES WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, May 24, 1:32 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
132 PM CDT SAT MAY 24 2014
KSZ071-072-241930-
ALLEN-WOODSON-
132 PM CDT SAT MAY 24 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN ALLEN COUNTY IN SOUTHEAST KANSAS...
NORTHEASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 230 PM CDT
* AT 130 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR NEOSHO FALLS...OR 7 MILES WEST
OF IOLA...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
IOLA...BASSETT AND MILDRED.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3783 9558 3803 9570 3805 9564 3804 9508
3803 9507
TIME...MOT...LOC 1832Z 246DEG 17KT 3795 9552
MCGUIRESpecial weather statement, May 24, 2:41 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 241 PM CDT SAT MAY 24 2014 KSZ072-096-242045- ALLEN-NEOSHO- 241 PM CDT SAT MAY 24 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN ALLEN COUNTY IN SOUTHEAST KANSAS... NORTHWESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS... * UNTIL 345 PM CDT * AT 238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHANUTE...MOVING SLOWLY EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CHANUTE AND PETROLIA. WINDS TO 50 MPH AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THIS STORM WHICH COULD CAUSE SOME MINOR FLOODING. THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3784 9526 3757 9526 3757 9553 3774 9553 TIME...MOT...LOC 1940Z 255DEG 11KT 3766 9547 JAKUB
Special weather statement, May 24, 3:38 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT SAT MAY 24 2014 KSZ070-242130- GREENWOOD- 338 PM CDT SAT MAY 24 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS... * UNTIL 430 PM CDT * AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HAMILTON...OR 11 MILES NORTHEAST OF EUREKA...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... HAMILTON AND VIRGIL. WINDS TO 50 MPH AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THIS STORM. THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3815 9596 3787 9596 3788 9627 3802 9632 TIME...MOT...LOC 2038Z 258DEG 8KT 3796 9618 JAKUB
Special weather statement, May 24, 4:27 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
427 PM CDT SAT MAY 24 2014
KSZ070-071-242215-
GREENWOOD-WOODSON-
427 PM CDT SAT MAY 24 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL GREENWOOD COUNTY IN SOUTHEAST KANSAS...
NORTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 515 PM CDT
* AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HAMILTON...OR
15 MILES NORTHEAST OF EUREKA...MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
VIRGIL.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL ALSO PRODUCE PONDING OF WATER ON ROADWAYS DUE TO
TORRENTIAL DOWNPOURS.
&&
LAT...LON 3785 9586 3788 9614 3804 9613 3807 9595
3804 9595 3805 9590 3805 9585
TIME...MOT...LOC 2126Z 262DEG 8KT 3793 9604
JAKUBSpecial weather statement, May 24, 5:30 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT SAT MAY 24 2014
KSZ072-242300-
ALLEN-
530 PM CDT SAT MAY 24 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
* UNTIL 600 PM CDT
* AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR KINCAID...OR 14 MILES NORTHEAST
OF IOLA...MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN ALLEN COUNTY.
WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM MAY ALSO PRODUCE PONDING OF WATER ON ROADWAYS DUE TO
TORRENTIAL DOWNPOURS.
&&
LAT...LON 3793 9507 3792 9508 3794 9525 3800 9527
3805 9528 3804 9508 3803 9507
TIME...MOT...LOC 2229Z 254DEG 7KT 3802 9517
JAKUBSpecial weather statement, May 24, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 621 PM CDT SAT MAY 24 2014 KSZ069-250000- BUTLER- 621 PM CDT SAT MAY 24 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 700 PM CDT * AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LEON...OR 16 MILES SOUTHEAST OF EL DORADO...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... LEON AND BEAUMONT. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS DUE TO TORRENTIAL RAINFALL. && LAT...LON 3769 9688 3784 9652 3755 9653 3755 9680 TIME...MOT...LOC 2321Z 222DEG 7KT 3762 9673 JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:27 PM CDT | Areal Flood Warning | ICT | Butler | 12 hr |
| May 23, 9:11 PM CDT | Areal Flood Warning | ICT | Sedgwick | 12 hr |
| May 23, 9:55 PM CDT | Areal Flood Warning | ICT | Saline | 12 hr |
| May 24, 12:51 AM CDT | Areal Flood Warning | ICT | Greenwood | 9 hr |
| May 24, 11:31 AM CDT | Special Weather Statement | ICT | Woodson | 59 min |
| May 24, 1:32 PM CDT | Special Weather Statement | ICT | Allen | 58 min |
| May 24, 2:41 PM CDT | Special Weather Statement | ICT | Neosho | 64 min |
| May 24, 3:27 PM CDT | Areal Flood Warning | ICT | Neosho | 6 hr |
| May 24, 3:38 PM CDT | Special Weather Statement | ICT | Greenwood | 52 min |
| May 24, 4:27 PM CDT | Special Weather Statement | ICT | Woodson | 48 min |
| May 24, 5:30 PM CDT | Special Weather Statement | ICT | Allen | 30 min |
| May 24, 6:24 PM CDT | Special Weather Statement | ICT | Cowley | 51 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.